Alert archive / California / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Medford, OR

June 6, 2024Siskiyou County, California

NWS Medford, OR issued this severe thunderstorm warning at Jun 6, 2024, 6:04 PM PDT for Siskiyou County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2024, 6:04 PM PDT (01:04 UTC)
Expired
Jun 6, 2024, 6:45 PM PDT
In force
41 min
Issued by
NWS Medford, OR
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 82 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2024-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2024-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2936 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS56 KMFR 070104
SVRMFR
CAC093-070145-
/O.NEW.KMFR.SV.W.0002.240607T0104Z-240607T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Medford OR
604 PM PDT Thu Jun 6 2024

The National Weather Service in Medford has issued a

* Severe Thunderstorm Warning for...
  Central Siskiyou County in northern California...

* Until 645 PM PDT.

* At 604 PM PDT, a severe thunderstorm was located 10 miles southwest
  of Gazelle, or 15 miles west of Mount Shasta, and is nearly
  stationary.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4136 12270 4153 12247 4135 12238 4132 12248
      4134 12250 4134 12253 4137 12257 4135 12259
      4134 12258 4133 12259 4133 12263 4132 12265
      4129 12265 4129 12266
TIME...MOT...LOC 0104Z 236DEG 4KT 4137 12261 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CC
2 follow-up statements
224 
WWUS56 KMFR 070129
SVSMFR

Severe Weather Statement
National Weather Service Medford OR
629 PM PDT Thu Jun 6 2024

CAC093-070145-
/O.CON.KMFR.SV.W.0002.000000T0000Z-240607T0145Z/
Siskiyou CA-
629 PM PDT Thu Jun 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR CENTRAL SISKIYOU COUNTY...

At 628 PM PDT, a severe thunderstorm was located 9 miles south of
Gazelle, or 14 miles west of Mount Shasta, and is nearly stationary.

HAZARD...up to quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4136 12270 4153 12247 4135 12238 4132 12248
      4134 12250 4134 12253 4137 12257 4135 12259
      4134 12258 4133 12259 4133 12263 4132 12265
      4129 12265 4129 12266
TIME...MOT...LOC 0128Z 236DEG 4KT 4139 12258 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CC
509 
WWUS56 KMFR 070142
SVSMFR

Severe Weather Statement
National Weather Service Medford OR
642 PM PDT Thu Jun 6 2024

CAC093-070151-
/O.EXP.KMFR.SV.W.0002.000000T0000Z-240607T0145Z/
Siskiyou CA-
642 PM PDT Thu Jun 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SISKIYOU COUNTY WILL
EXPIRE AT 645 PM PDT...

The severe thunderstorm which prompted the warning has weakened 
below severe limits, and no longer poses an immediate threat to life 
or property. Therefore, the warning will be allowed to expire. 
However small hail is still possible with this thunderstorm.

LAT...LON 4136 12270 4153 12247 4135 12238 4132 12248
      4134 12250 4134 12253 4137 12257 4135 12259
      4134 12258 4133 12259 4133 12263 4132 12265
      4129 12265 4129 12266
TIME...MOT...LOC 0141Z 236DEG 4KT 4140 12257 

$$

CC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 3:00 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
300 PM PDT Thu Jun 6 2024

.DISCUSSION...A weak upper trough is moving slowly into SW
Oregon which is the triggering mechanism for mainly slight
(10-20%) chances over the east side this afternoon and tonight.
The exception is along the Warners and in far southeast Lake
county where there is a narrow region of 30-50% chances aligned
closest to the area of convection currently ongoing and developing
from parts of Washoe and Harney Counties. Storms are not expected
to be of great impact.

After tonight we move into Friday with concerns of very warm high
temperatures and another round of slight chance (15-20%)
thunderstorms over the east. The NBM has been fairly consistent
with advertising temperatures 3 to 7 degrees warmer than today
west of the Cascades, well into the 90s for the western valleys
and near 90 over the east. These are departing from normals by +15
to +20 degrees, so a fairly unusual warm spring day. Near-record
or record highs will be monitored at Klamath Falls (91/1996),
Alturas (93/1996) and Mount Shasta City (92/2015). Current records
are shown. The heat risk with this period only reaches 2 in the
warmest locales as overnight low temperatures will be fairly cool
and relieving generally in the 50s. Friday's storms should be
slightly more numerous and extending further west into the
Cascades versus today with a more significant trough approaching.

The deep upper low digs into the PacNW by Saturday cooling
temperatures by 3-8 degrees. Stavish

&&

.AVIATION...06/18Z TAFs...VFR conditions will prevail across
northern California and southern Oregon today, with gusty winds
expected along the Oregon coast and over Roseburg this afternoon.
Winds will calm quickly tonight. There are hints of lower ceilings
and visibilities developing over North Bend late tonight or early in
the morning, but confidence in this is very low. OTherwise, VFR
will continue through the remainder of the TAF period. -BPN/TAD

&&

.MARINE...Updated 200 PM Thursday, June 6, 2024...A thermal trough
will continue to produce gusty north winds and steep wind-driven
seas across the area coastal waters, with very steep and hazardous
seas south of Cape Blanco. Winds will peak late this afternoon and
evening, with gale winds possible south of Gold Beach before winds
start to decrease overnight and into Friday morning. Even as winds
decrease, very steep seas will continue south of Cape Blanco into
late Friday morning. Steep seas will remain in all waters into late
Friday night.

Please see MWWMFR to see more detailed areas of expected hazards as
well as timing for current Small Craft Advisories and Hazardous Seas
Warnings.

Seas will be calm through Saturday, although westerly swell will
start to increase during the day and a thermal trough will return
late Saturday night. Steep seas are expected to return to all waters
Sunday  and continue into early next week as the thermal trough
strengthens. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 5 AM PDT Saturday
     for PZZ350-356-370-376.

Hazardous Seas Warning until 11 AM PDT Friday for PZZ356-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:16 PM PDTSevere Thunderstorm WarningMFRSiskiyou29 min
Jun 6, 6:48 PM PDTSpecial Weather StatementMFRSiskiyou27 min

Nearby

Severe Thunderstorm Warnings in California, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.